Alert archive / Florida / Wind Advisories in 2006

Wind Advisory 2, NWS Melbourne, FL

February 4, 20066 counties in Florida

NWS Melbourne, FL issued this wind advisory at Feb 4, 2006, 3:35 AM EST for 6 counties in Florida. It took effect at Feb 4, 2006, 4:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2006, 3:35 AM EST (08:35 UTC)
In effect from
Feb 4, 2006, 4:00 AM EST
Expired
Feb 4, 2006, 10:04 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 040835
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
335 AM EST SAT FEB 4 2006

FLZ041-044>047-053-054-058-059-064-141-144-147-042100-
/O.NEW.KMLB.WI.Y.0002.060204T0900Z-060204T2100Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
335 AM EST SAT FEB 4 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND
ADVISORY FOR ALL OF EAST CENTRAL FLORIDA TODAY. 

STRENGTHENING LOW PRESSURE LIFTING NORTH ACROSS THE OHIO VALLEY
WILL SWEEP A STRONG COLD FRONT THROUGH CENTRAL FLORIDA TODAY.
VERY STRONG WIND FIELDS IN THE ATMOSPHERE POSE A THREAT FOR
DAMAGING THUNDERSTORM WINDS. HOWEVER...STRONG SOUTH WINDS OF 20 TO
25 MPH WITH GUSTS NEAR 40 MPH WILL BE POSSIBLE...EVEN AWAY FROM
CONVECTIVE ACTIVITY. THESE WINDS WILL SHIFT TO THE WEST BEHIND THE
COLD FRONT DURING THE DAY BUT REMAIN STRONG AND GUSTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GREATER
AND/OR GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOSS 
LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE AND
EMPTY TRASH CANS...SNAP TREE LIMBS OR CAUSE SPORADIC POWER
OUTAGES. MOTORISTS SHOULD BE AWARE OF SUDDEN...STRONG CROSS WINDS.

$$

KELLY
1 follow-up statement
000 
WWUS72 KMLB 041504
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1004 AM EST SAT FEB 4 2006

...A LAKE WIND ADVISORY IS IN EFFECT FOR EAST CENTRAL FLORIDA
TODAY...

. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY FOR ALL OF EAST CENTRAL FLORIDA TODAY.

A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL FLORIDA TODAY.
VERY STRONG WIND FIELDS IN THE UPPER ATMOSPHERE POSE A THREAT FOR
STRONG SOUTH SURFACE WINDS OF 20 MPH WITH GUSTS NEAR 30 MPH.  THESE
WINDS WILL SHIFT TO THE WEST BEHIND THE COLD FRONT DURING THE DAY
BUT REMAIN STRONG AND GUSTY.

WINDS THIS STRONG CAN TOSS LIGHT AND MODERATE WEIGHT ITEMS...SUCH
AS LAWN FURNITURE AND EMPTY TRASH CANS. MOTORISTS AND BOATERS SHOULD
BE AWARE OF THESE GUSTY CONDITIONS.  
FLZ041-044>047-053-054-058-059-064-141-144-147-041615-
/O.CAN.KMLB.WI.Y.0002.000000T0000Z-060204T2100Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
1004 AM EST SAT FEB 4 2006

...WIND ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:51 PM EST, 6 hours 44 minutes earlier.

Area forecast discussion, Feb 3, 8:51 PM EST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
851 PM EST FRI FEB 3 2006

.DISCUSSION...

...INCREASING SEVERE WEATHER THREAT OVERNIGHT CONTINUING INTO THE
FIRST HALF OF SATURDAY...

CURRENTLY...CANAVERAL PROFILER STARTING TO SHOW INCREASING LOW LEVEL
FLOW ASSOCIATED WITH INTENSIFYING STORM SYSTEM OVER ALABAMA.
CONVECTION IN THE NORTHEAST GULF AND FAR NORTHERN PARTS OF OUR AREA
HAS BEGUN TO LOOK MORE ORGANIZED.  SO FAR THE LOW LEVELS HAVE BEEN
RATHER STABLE (TEMPS IN THE LOWER 60S IN NORTH LAKE/VOLUSIA) WHICH
IS INHIBITING CELL INTENSIFICATION.  BETTER AIR MASS WITH DEW POINTS
IN THE UPPER 60S TO LOWER 70S WAS SITUATED OVER SOUTH FLORIDA AND IS
FEEDING CONVECTIVE CLUSTER DOWN THERE.  ADDITIONALLY...130 KNOT JET
INDICATED AT 250 MB NOSING INTO SOUTH FLORIDA.

OVERNIGHT...SHORTWAVE DIGGING INTO THE NORTHWEST GULF WILL LIFT THE
LOW CENTER NORTHEAST AS IT INTENSIFIES OVERNIGHT. INCREASING
SOUTHERLY FLOW IS PROGGED TO RAISE TEMPS AND DEW POINTS WHICH SHOULD
PROVIDE FOR A LITTLE MORE INSTABILITY.  DEEP LAYER SHEAR WILL ALSO
INCREASE AS STRONG JET CORE IS PROGGED TO SHIFT ACROSS THE CENTRAL
PENINSULA.  THEREFORE THREAT FOR SEVERE WEATHER IS EXPECTED TO
INCREASE DURING THE NIGHT.

LOW LEVEL FLOW HAS BEEN STAYING BACKED TO THE SOUTHEAST...PROBABLY
PARTIALLY DUE TO A WEAK MESO HIGH ASSOCIATED WITH THE LARGE RAIN
COOLED AIR MASS FROM EARLIER CONVECTION.  GFS INDICATES SURFACE
WINDS SHIFTING TO THE SOUTH OVERNIGHT WITH 850 MB WINDS FROM THE
SOUTHWEST AT 40-50 KNOTS...THEREFORE LOW LEVEL SHEAR LOOKS
SUFFICIENT FOR A FEW TORNADOES. DEGREE OF INSTABILITY RECOVERY IS
THE BIG QUESTION MARK.

THREAT FOR STRONG/SEVERE STORMS WILL CONTINUE INTO EARLY SAT AHEAD
OF APPROACHING COLD FRONT.  PEOPLE SHOULD MONITOR THE WEATHER
TONIGHT AND BE READY TO SEEK STRONG SHELTER IF THREATENING WEATHER
DEVELOPS.

CURRENT SET OF PRODUCTS DEFINES THE THREATS WELL AND NOT PLANNING
ANY CHANGES.

&&

.MARINE...WIND FIELDS STILL BEING DISTURBED BY AREAS OF RAIN AND
CONVECTION BUT NOT PLANNING TO CHANGE CURRENT FORECAST. WILL LEAVE
EXERCISE CAUTION IN EFFECT UNTIL 4 AM PACKAGE WHEN ADVISORY BEGINS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
   SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET 4 AM SAT
   UNTIL SUNDAY MORNING.

&&

SHORT TERM...SEDLOCK/BRAGAW
LONG TERM....LASCODY
Hazardous weather outlook, Feb 3, 10:25 PM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 PM EST FRI FEB 3 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
041100-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1025 PM EST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...OVERNIGHT

...SEVERE WEATHER THREAT REMAINS POSSIBLE OVERNIGHT...

...THUNDERSTORM IMPACT...
STRONG ATMOSPHERIC WINDS WILL COMBINE WITH DEEP MOISTURE AND AN
APPROACHING JET STREAM AS THUNDERSTORMS RE-DEVELOP OVERNIGHT.
ENHANCED TURNING OF LOW LEVEL WINDS AND LARGE SCALE LIFTING PROVIDED
BY THE JET STREAM WILL CREATE A HAZARD FOR STRONG TO SEVERE STORMS
ACROSS EAST CENTRAL FLORIDA. OF PRIMARY CONCERN WILL BE THE
POTENTIAL FOR THE DEVELOPMENT OF ROTATING STORMS...WHICH WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLE ISOLATED TORNADOES.
INDIVIDUAL CELLS WILL ALSO BE CAPABLE OF INTENSE RAINFALL...FREQUENT
LIGHTNING AND HAIL.

...FLOOD IMPACT...
INDIVIDUAL STORMS MOVING ACROSS THE SAME AREAS...OR TRAINING...WILL
PRODUCE A MODERATE THREAT OF LOCALIZED FLOODING OVERNIGHT. RAINFALL
AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE IN SOME AREAS. LOCAL
FLOODING HAS ALREADY BEEN OCCURRING SINCE THURSDAY AFTERNOON OVER
THE FLORIDA WEST COAST AND NUMEROUS STORMS WILL LIKELY PRODUCE
PONDING OF WATER AND HAZARDOUS DRIVING CONDITIONS INTO EARLY
SATURDAY.

...MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS STORMS...SOME POSSIBLY SEVERE WILL MOVE EAST OFF THE COAST
OVERNIGHT. WIND GUSTS OF 35 TO 50 KNOTS WILL BE POSSIBLE IN THE
STRONGER STORMS. MARINERS ARE ADVISED TO TRAVEL SAFELY AND BE
PREPARED TO SEEK SAFE HARBOR WHEN STORMS THREATEN.

...WATERSPOUT IMPACT...
STRONG WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL
PROMOTE TURNING OF SOME STORMS. AS THESE STORMS MOVE OFFSHORE
THEY WILL BE CAPABLE OF PRODUCING SMALL TORNADOES OR WATERSPOUTS
OVER THE MARINE AREA. WATERSPOUTS CAN OVERTURN VESSELS AND ALSO COULD
BE WRAPPED IN RAIN BEING IMPOSSIBLE TO RECOGNIZE.

...WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION FOR WINDS 15 TO 2O KNOTS. A
SMALL CRAFT ADVISORY WILL GO IN EFFECT AT 4 AM FOR THE NEARSHORE AND
OFFSHORE LEGS FOR WINDS AROUND 20 KNOTS. LOCALIZED WIND GUSTS MAY
EXCEED 34 KNOTS NEAR STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG STORMS WILL LINGER INTO SATURDAY MORNING. A COLD FRONT WILL
PASS OVER EAST CENTRAL FLORIDA ON SATURDAY BRINGING MUCH DRIER AND
COOLER AIR INTO THE AREA FOR THE REMAINDER OF THE WEEKEND.

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH SUNDAY MORNING
ACROSS COASTAL WATERS AS WINDS WILL BECOME SUSTAINED AROUND 20 KNOTS
ACROSS THE NEARSHORE LEG TO 30 KNOTS OVER THE OFFSHORE LEG. SEAS
WILL BUILD TO 7 FEET SATURDAY AFTERNOON AND NIGHT ACROSS THE
OFFSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE DEVELOPING WEATHER CONDITIONS OVERNIGHT.
SPOTTERS ARE REQUESTED TO CONTACT THE NATIONAL WEATHER SERVICE
SHOULD SEVERE WEATHER AND OR FLOODING BE OBSERVED OR THESE
CONDITIONS ARE REPORTED TO YOUR NET CONTROL POSITION.

PENDERGRAST/TES

In the hours before

Special weather statement, Feb 4, 2:13 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 AM EST SAT FEB 4 2006

FLZ064-040800-
MARTIN-
213 AM EST SAT FEB 4 2006

...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
MARTIN COUNTY...

AT 209 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 9 MILES
NORTH OF INDIANTOWN TO 23 MILES SOUTHWEST OF INDIANTOWN...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HOBE SOUND BEACH...JOHNATHAN DICKINSON STATE PARK...JUPITER
ISLAND AND PORT SALERNO.

TES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:16 PM ESTSevere Thunderstorm WarningMLBVolusia29 min
Feb 4, 10:48 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia7 hr

Nearby

Wind Advisories in Florida, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.